MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Model Number CDS0601-NTR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 02/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported this was a mitraclip procedure to treat functional mitral regurgitation (mr) with a grade of 4.After the transseptal puncture was performed, it was noticed that the atrial septum was damaged due to the large sheath passing through it.Ventricular fibrillation and tamponade were noted after the perforation and pericardiocentesis was performed.One clip was prepared and advanced, however, in the process of attempting to grasp and capture the leaflets, a leaflet tear was observed.Mr increased to 4+.The clip was removed and the procedure was abandoned.Mitral valve replacement surgery was performed after removal of the clip.
 
Event or Problem Description
 
Additional Manufacturer Narrative
In this case, there was no functional testing for the returned device as no device malfunction was reported.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The investigation determined the reported tissue injury appears to be related to procedural conditions.The reported worsening mr appears to be due to the tissue injury.Tissue injury and mr are listed in the instructions for use as known possible complications associated with the mitraclip procedures.The reported hospitalization and surgical intervention were results of case specific circumstances as the patient remained hospitalized and mitral valve replacement surgery was performed.There is no indication of a product issue with respect to manufacture, design or labeling.

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21619863
Report Number2135147-2025-01327
Device Sequence Number18271636
Product Code NKM
UDI-Device Identifier08717648226342
UDI-Public(01)08717648226342(17)250909(10)40905R2039
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2025
Device Model NumberCDS0601-NTR
Device Catalogue NumberCDS0601-NTR
Device Lot Number40905R2039
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexUnknown